MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 0 STD 12/14; CEMENTED FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 0 STD 12/14; CEMENTED FEMORAL STEM
Catalog Number 01.12.040
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 26 june 2017.Lot 102745: (b)(4)items manufactured and released on 15 september 2010.Expiration date: 2020-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Not yet received,.
 
Event or Problem Description
When opening the packaging of the implant, the stem had pierced both blisters, inner and outer one.Only the white external packaging was not damaged.The stem wasn't implantable.
 
Additional Manufacturer Narrative
On 18 july 2017 the packaging and washing manager performed a visual inspection of the retrieved item and commented as follows: considering the implant that was not in a correct position, it is probable that during the transportation or implant storage the distal foam slightly disassembled from the implant and the plastic packaging, inner and outer, was broken due to the nature of the stem and because it was free to move.The displacement possibly occurred due to forces experienced during transportation.The packaging configuration allow more degrees of freedom for movement within the package.The carton box is broken as well in the middle part, sign of different forces possibly experienced during transportation.

Brand Name
QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 0 STD 12/14
Common Device Name
CEMENTED FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6672561
Report Number3005180920-2017-00345
Device Sequence Number11233389
Product Code LZO
UDI-Device Identifier07630030802218
UDI-Public07630030802218
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number01.12.040
Device Lot Number102745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer05/29/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;